MAUDE Adverse Event Report: ETHICON INC. PDS+ VIO 27IN 4-0 S/A SH-1; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS+ VIO 27IN 4-0 S/A SH-1; SUTURE, SURGICAL, ABSORBABLE
Catalog Number PDP310H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a total laparoscopic hysterectomy on (b)(6) 2018 and suture was used.During the procedure, the suture was detached from the needle when holding the needle during use under the skin.There were no adverse consequences to the patient.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 11/30/2018.Evaluation: a labeled winding former, a detached needle and a dispensed suture of product were returned for analysis.During the visual inspection of a detached needle, the swage and attachment area were noted to be as expected.The barrel hole no present remnant, but marks on body and edge of needle appear to be by use of the surgical instruments.The end of the suture present marks and a section was noted split due to use.The dhr review could not be conducted, because the batch number of the complaint is unknown.Per the needles condition the assignable cause of the suture needle pull off was an improper handling.

Brand Name
PDS+ VIO 27IN 4-0 S/A SH-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8019191
Report Number2210968-2018-76830
Device Sequence Number1756248
Product Code NEW
UDI-Device Identifier10705031047990
UDI-Public10705031047990
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPDP310H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2018
Initial Date Received by Manufacturer 10/03/2018
Supplement Date Received by Manufacturer11/02/2018
Initial Report FDA Received Date10/30/2018
Supplement Report FDA Received Date12/01/2018
Patient Sequence Number1